Georgia, 2016Tornadoes and Tropical Storm in Georgia, September 2, 2016
September 2, 2016 · NWS CHS · 11 events in 10 counties and zones
Hermine developed as a Tropical Depression near the north coast of Cuba on August 28th. The depression then tracked westward into the central Gulf of Mexico and strengthened into a Tropical Storm.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hermine developed as a Tropical Depression near the north coast of Cuba on August 28th. The depression then tracked westward into the central Gulf of Mexico and strengthened into a Tropical Storm. Hermine then tracked generally northeastward and strengthened into a Hurricane. According to the National Hurricane Center, Hermine made landfall as a Category 1 Hurricane at 1:30 am EDT on September 2nd along the Florida Big Bend coast just east of St. Marks, Florida, near the Wakulla-Jefferson County line. Hermine continued on a northeastward track across the Florida panhandle and into southeast Georgia and southeast South Carolina, gradually weakening back to a Tropical Storm. Across southeast Georgia and southeast South Carolina, the main impacts from Hermine included heavy rain and wind damage in the form of scattered to numerous trees being blown down. Storm total rainfall amounts generally ranged from 2 to 8 inches across the region, including a daily record rainfall of 2.32 inches at the Charleston International Airport. The wind damage produced numerous power outages and even some damage to homes and other structures throughout the area. Hermine spawned 2 tornadoes, and produced a 1.5 to 2.5 foot storm surge along the coast, though no flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 2, 12:34 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 2, 12:34 AM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
134 AM EDT FRI SEP 2 2016
.SYNOPSIS...
Hermine will track across Northern Florida late tonight, then
pass near or through the area Friday into Friday Night. Cooler and
drier high pressure will build from the north this weekend and
persist into early next week, before the high settles overhead
with warmer weather for the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Hurricane Hermine will move onshore of the Florida Big Bend area
overnight, before approaching the Altamaha River from the south
closer to daybreak.
Tropical moisture ahead of Hermine will continue to stream into
the area and PWATS will steadily climb this evening. The outer
rainbands of Hermine are already streaming into the area and
rainfall coverage will increase significantly and pick up in
intensity with some locally heavy rainfall possible. There is a
continued threat for isolated tornadoes. Wind gusts as high as 30
to 40 MPH are possible late this evening as squalls begin to work
into the South Georgia area, but sustained winds will not begin
approaching tropical storm force until early Friday morning.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Confidence continues to grow in regards to the location, strength,
and impacts from Hermine to our area. The official forecast from
NHC shows it making landfall in the Big Bend area of Florida late
tonight before tracking further inland through southeast
GA/southern SC Friday into Friday night. Hermine will move to the
northeast, away from the region before daybreak Saturday. Remember
that it is vital not to focus on the exact forecast track, as
forecast movement, direction and speed are only estimates. Impacts
can extend far from the center of the storm.
The primary forecast concerns and challenges are tropical storm
force winds (39 mph or greater), excessive rainfall with possible
flash flooding, and isolated tornadoes. Little to no inundation is
anticipated due to storm surge.
Winds: Hermine is producing hurricane force winds over the Gulf of
Mexico. As Hermine moves inland tonight frictional effects from land
will cause the system to weaken as it approaches our area.
However, it will only diminish slightly in strength as it will then
begin to interact with an approaching front and become driven more
by barotropic processes. That along with the strongest winds
occurring on the right side of Hermine, tropical storm force winds
of 39 mph or stronger are likely to occur over all of our counties.
Tropical Storm Warnings remain in effect for all land and marine
zones. Expect at least some damage to weak structures and to weak
trees, along with the potential for isolated power outages. It
should be noted that the loss of purely tropical characteristics
will have no bearing on the actual impacts from the storm.
Rainfall: Flash flood Watches remain up across our entire area due
to heavy rain potential. See the Hydrology section below for more
information.
Tornadoes: As is typical with most tropical systems, the right front
quadrant will be the prime location for tornadic development. This
quadrant is forecasted to move over our area Friday into Friday
evening. Given 0-1 km bulk shear in excess of 30 kt, 0-1 km helicity
of 300-400 m2/sec2, and especially large clockwise hodographs in the
low levels, there is a threat of isolated tornadoes and discrete
cells occurring in the stronger rainbands.
However, they are expected to be short-tracked and short-lived.
SPC continues to have our area in a slight risk.
Storm surge/inundation: Only 1 or 2 feet of inundation is expected,
with areas of beach erosion to occur.
Much more tranquil conditions will take hold late Friday Night
through Sunday as Hermine moves out of the area and high pressure
builds towards our area.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Conditions will feature a blocking type of pattern, with
strengthening mid and upper level ridging and surface high pressure
to prevail. Although weak lee side troughing could develop, the
absence of moisture and large scale subsidence will negate the need
for any mention of rain at this point. Building heights aloft and
850 mb temps that climb through the period will support a moderating
trend in temps for next week.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Conditions will continue to deteriorate further overnight as MVFR
ceilings will become more probable and surface winds increase at
KSAV late as pressure falls ahead of Hermine increase. Given the
latest track of the tropical system from NHC, stronger winds
should build at KSAV during the morning and peak at KCHS during
the mid to late afternoon. Prior to the onset of the strong
surface winds there will be a period of LLWS, mainly at KSAV from
09-13Z.
Widespread MVFR/IFR cigs are likely at both terminals into Friday
evening with surface wind gusts into tropical storm force range.
Bands of heavy rains and tstms will occasionally lower vsbys into
the 3-5 nm range at both terminals, with vsbys in the most intense
convection occasionally down under 1-2 nm.
There will be at least some improvement at the terminals during
tonight as Hermine pulls off to the northeast. VFR weather returns
at KSAV late in the valid TAF cycle, but may hold off until
closer to 06z at KCHS.
Extended Aviation Outlook: VFR will prevail over the weekend and
early next week.
&&
.MARINE...
Tonight: Winds will be mainly south at 10 to 15 kt through this
evening, with seas 2 to 4 ft. Hermine will approach the area late
tonight and conditions over the waters will deteriorate overnight.
Isolated waterspouts will be possible, especially over the Georgia
waters.
Friday through Monday: Dangerous marine conditions will impact the
coastal waters Friday into Friday Night as Hermine moves through
southeast Georgia and then through the Carolinas. Tropical storm
conditions are expected to overspread the waters from south to north
Friday morning, with the worst conditions expected during the
daytime hours. Conditions will gradually improve from south the
north Friday evening and overnight as the system pulls away.
As the storm passes seas will build to 5-8 ft within 10 nm of the
coast and in excess of 10 ft beyond 10 nm. Waves up to 4 or 5 feet
are likely in Charleston Harbor.
The forecast will likely require future adjustments, so continue to
monitor the latest information from The National Hurricane Center
and NWS Charleston.
Much better and more tranquil marine conditions will develop for the
Labor Day weekend once Hermine is far to the northeast and
continental high pressure builds from the north, eventually
positioning itself east-west across the local waters by mid week.
While lingering backswell from Hermine will persist, no headlines
are expected at that time.
&&
.HYDROLOGY...
Rainfall will overspread the region Friday, as Hermine merges with a
cold front approaching the area. The resulting frontogenesis will
enhance the rainfall potential, allowing it to become heavy at
times. Hermine will bring a deep feed of tropical moisture with it,
as PWATs exceed 2.5", which is close the highest on record for early
September per the SPC Sounding Climatology information. Upper
dynamics plus the considerable moisture will result in a solid 3-5
inches of rain near the coast and 4-8 inches much farther inland.
Locally higher amounts are possible depending on where heavier
rainbands set up. Our QPF relied heavily on guidance from WPC, which
shows a slight to moderate risk of rainfall exceeding flash flooding
values. The Flash Flood Watch remains in effect for the entire area.
Rainfall could be further complicated if heavier rains occur around
the times of the high tides Friday.
&&
.TIDES/COASTAL FLOODING...
There is a risk of mainly shallow coastal flooding around the times
of high tide through Friday, mainly along the SC coast, although
much depends on the track/strength of Hermine.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
Flash Flood Watch from 6 AM EDT this morning through late
tonight for GAZ087-088-099>101-114>119-137>141.
High Risk for Rip Currents through this evening for GAZ117-119-
139-141.
SC...Tropical Storm Warning for SCZ040-042>045-047>052.
Flash Flood Watch from 6 AM EDT this morning through late
tonight for SCZ040-042>045-047>052.
High Risk for Rip Currents through this evening for SCZ048>051.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...MS
LONG TERM...
AVIATION...CEB
MARINE...CEB
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 1, 10:14 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1114 PM EDT THU SEP 1 2016
SCZ049-050-030315-
COASTAL COLLETON-CHARLESTON-
1114 PM EDT THU SEP 1 2016
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
HIGH RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
HIGH RISK FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
SCZ048-051-030315-
BEAUFORT-COASTAL JASPER-
1114 PM EDT THU SEP 1 2016
...TORNADO WATCH 461 IN EFFECT UNTIL 8 AM EDT FRIDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
HIGH RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
HIGH RISK FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-374-030315-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1114 PM EDT THU SEP 1 2016
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ352-354-030315-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1114 PM EDT THU SEP 1 2016
...TORNADO WATCH 461 IN EFFECT UNTIL 8 AM EDT FRIDAY...
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-030315-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
1114 PM EDT THU SEP 1 2016
...TORNADO WATCH 461 IN EFFECT UNTIL 8 AM EDT FRIDAY...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
SCZ043>045-052-030315-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
1114 PM EDT THU SEP 1 2016
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
GAZ117-119-139-141-030315-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1114 PM EDT THU SEP 1 2016
...TORNADO WATCH 461 IN EFFECT UNTIL 8 AM EDT FRIDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT FRIDAY THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
HIGH RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH RISK FOR RIP CURRENTS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
HIGH RISK FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
Event by event
8 tropical storm, 2 tornado, 1 storm surge/tide. Local standard time, as filed.
Tropical Storm, Tattnall
- When
- September 2, 2:00 AM EST to 4:00 PM EST
- Where
- Tattnall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.046, -82.058 (the zone’s center; the record gives no point)
Tattnall County Emergency management reported scattered trees blown down across portions of the county due to Tropical Storm Hermine.
Tornado, Liberty
- When
- September 2, 2:50 AM EST to 2:59 AM EST
- Where
- Liberty County, 3.63 mi SE of Retreat to 2.94 mi E of Riceboro
- Rating
- EF1
- Path length
- 4.84 mi
- Path width
- 650 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.660, -81.380
A National Weather Service survey team confirmed a tornado near Riceboro. The tornado touched down just north of Blackbeard Creek, about one half of a mile east of Interstate 95. The tornado moved north at 30 to 35 miles per hour toward the remote and heavily wooded area of South Hampton Island, and then continued north across North Hampton Island. Overall, it was estimated that a few thousand trees were snapped or uprooted across the region. The worst damage occurred across portions of North Hampton Island where many large oak and pine trees were snapped or had large limbs removed. Additionally, minor damage occurred to a few structures throughout the property due to trees falling on them. The tornado dissipated just north of Ferry Road on North Hampton Island.
Tropical Storm, Candler
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Candler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.403, -82.074 (the zone’s center; the record gives no point)
Candler County Emergency Management reported scattered trees down in the city of Metter as well eastern portion of the county due to Tropical Storm Hermine.
Tropical Storm, Evans
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Evans forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.157, -81.887 (the zone’s center; the record gives no point)
Evans County Emergency Management reported isolated to scattered trees down throughout the county. The AWOS site at KCWV measured a peak wind gust of 37 miles per hour as a result of Tropical Storm Hermine.
Tropical Storm, Inland Liberty
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Inland Liberty forecast zone
- Reported by
- Emergency Manager
Liberty County Emergency Management reported scattered trees down across the county. At Fort Stewart, power outages occurred across the military base with scattered trees down. Also, winds blew over a wall locker which damaged a vehicle. The AWOS site at KLHW measured a peak wind gust of 44 miles per hour as a result of Tropical Storm Hermine.
Tropical Storm, Inland Chatham
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Inland Chatham forecast zone
- Reported by
- Emergency Manager
Chatham County Emergency Management Agency reported trees down throughout the county due to Tropical Storm Hermine. At Hunter Army Airfield, trees were blown down across the base with numerous power outages. Heavy rain also caused some roofs to leak. The ASOS site at KSAV measured a peak wind gust of 55 miles per hour and the AWOS site at KSVN measured a peak wind gust of 49 miles per hour.
Tropical Storm, Coastal Chatham
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- Emergency Manager
Chatham County Emergency Management Agency reported trees down throughout the county. One tree fell on a house along Florance Street in downtown Savannah which caused significant structural damage. Heavy rain also caused some roofs to leak. Mesonet observation sites in the coastal portion of Chatham County measured peak wind gusts ranging from 54 to 63 miles per hour as a result of Tropical Storm Hermine.
Tropical Storm, Coastal Liberty
- When
- September 2, 3:00 AM EST to 5:00 PM EST
- Where
- Coastal Liberty forecast zone
- Reported by
- Emergency Manager
Liberty County Emergency Management reported trees down throughout the county as a result of Tropical Storm Hermine. Mesonet observations near the coastal portion of the county measured peak wind gusts of around 60 miles per hour.
Tropical Storm, Screven
- When
- September 2, 4:00 AM EST to 6:00 PM EST
- Where
- Screven forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.751, -81.612 (the zone’s center; the record gives no point)
Screven County Emergency Management reported scattered trees blown down around portions of the county due to Tropical Storm Hermine. One house was struck by a fallen tree. Over 600 people were without power during the height of the storm due to trees being down on power lines.
Tornado, Chatham
- When
- September 2, 4:12 AM EST to 4:15 AM EST
- Where
- Chatham County, 3.24 mi ESE of Wilshire to 2.07 mi S of Parkersburg
- Rating
- EF1
- Path length
- 1.38 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.930, -81.030
A National Weather Service survey team confirmed a tornado near Skidaway Island. The tornado touched down in Romerly Marsh of Skidaway Island and was associated with the rainbands from Tropical Storm Hermine. The tornado moved northward into the residential area known as The Landings. More than 20 homes sustained roof damage from large trees falling on them after either being snapped or uprooted. One home in The Landings lost about one half of it's roof from wind pushing up on a large gable structure. Several other homes sustained minor to moderate roof damage. Hundreds of large pine and oak trees were either snapped or uprooted from the winds. The storm moved north at approximately 30 to 35 miles per hour and dissipated over the northern portion of The Landings, near the intersection of N Landings Way and McWhorter Drive.
Storm Surge/Tide, Coastal Chatham
- When
- September 2, 1:06 PM EST to 1:12 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- Official NWS Observations
The National Ocean Service tide gauge at Fort Pulaski measured a peak storm surge of 1.64 feet associated with Tropical Storm Hermine.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, September 2, 20162 deaths · 1 event
- Tornadoes and Tropical Storm in North Carolina, September 2 to 3, 20163 injured · $5.9 million · EF1 · 15 events
- Tropical Storm in Georgia, September 2, 20161 injured · $5.4 million · 20 events
- Tropical Storm and Storm Surge in South Carolina, September 2, 20161 injured · $250,000 · 9 events
- Flash Flooding and Flood in South Carolina, September 2, 20161 injured · $56,000 · 50 kt wind · 23 events
- Tropical Storm in North Carolina, September 2 to 3, 2016$118,000 · 13 events
- Tropical Storm in Georgia, September 2, 2016$71,000 · 9 events
- Lightning Strike in Texas, September 2, 2016$100,000 · 1 event
- Tropical Storm and Flash Flooding in North Carolina, September 2, 2016$36,000 · 16 events
- Tropical Storm in Virginia, September 2 to 3, 2016$35,000 · 11 events
- High Wind in Georgia, September 2, 2016$35,000 · 50 kt wind · 2 events
- Tropical Storm and Flash Flood in South Carolina, September 2, 2016$18,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660399, 660382, 660401, 660402, 660403, 660404, 660406, 660407, 660400, 660380, 660256.